Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Analysis of some finite elements for the Stokes problem

Authors: Christine Bernardi and Geneviève Raugel
Journal: Math. Comp. 44 (1985), 71-79
MSC: Primary 65N30; Secondary 76-08, 76D07
MathSciNet review: 771031
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study some finite elements which are used in the approximation of the Stokes problem, so as to obtain error estimates of optimal order. Nous étudions deux éléments finis utilisés pour l’approximation du problème de Stokes et obtenons des estimations d’erreur d’ordre optimal.

References [Enhancements On Off] (What's this?)

  • Christine Bernardi, Optimal finite-element interpolation on curved domains, SIAM J. Numer. Anal. 26 (1989), no. 5, 1212–1240 (English, with French summary). MR 1014883, DOI
  • Philippe G. Ciarlet, The finite element method for elliptic problems, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1978. Studies in Mathematics and its Applications, Vol. 4. MR 0520174
  • P. G. Ciarlet and P.-A. Raviart, The combined effect of curved boundaries and numerical integration in isoparametric finite element methods, The mathematical foundations of the finite element method with applications to partial differential equations (Proc. Sympos., Univ. Maryland, Baltimore, Md., 1972) Academic Press, New York, 1972, pp. 409–474. MR 0421108
  • Ph. Clément, Approximation by finite element functions using local regularization, Rev. Française Automat. Informat. Recherche Opérationnelle Sér. 9 (1975), no. R-2, 77–84 (English, with Loose French summary). MR 0400739
  • M. Crouzeix and P.-A. Raviart, Conforming and nonconforming finite element methods for solving the stationary Stokes equations. I, Rev. Française Automat. Informat. Recherche Opérationnelle Sér. Rouge 7 (1973), no. R-3, 33–75. MR 343661
  • Michel Fortin, Old and new finite elements for incompressible flows, Internat. J. Numer. Methods Fluids 1 (1981), no. 4, 347–364. MR 633812, DOI
  • V. Girault and P.-A. Raviart, Finite element approximation of the Navier-Stokes equations, Lecture Notes in Mathematics, vol. 749, Springer-Verlag, Berlin-New York, 1979. MR 548867

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 76-08, 76D07

Retrieve articles in all journals with MSC: 65N30, 76-08, 76D07

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society